MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL BONE IMPACTOR; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US CORAIL BONE IMPACTOR; HIP INSTRUMENTS : IMPACTORS
Model Number L93205
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The bone impactor handle broke during its use.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the device was broken into two pieces.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4) investigation summary
=
> the device associated with this report was returned to depuy synthes for evaluation.Visual examination of the device confirmed the reported allegation.The bone impactor handle was found broken into multiple pieces, fragments were returned for evaluation.The overall appearance of the instrument detonates sigs of wear consistent with normal and repetitive use over a long period of time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing records evaluation (mre) was not performed as no valid lot number was provided for this device.Corrected: h3.

Brand Name
CORAIL BONE IMPACTOR
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16490958
Report Number1818910-2023-05103
Device Sequence Number5912448
Product Code HWA
UDI-Device Identifier10603295260707
UDI-Public10603295260707
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberL93205
Device Catalogue NumberL93205
Device Lot NumberE1363068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/13/2023
03/21/2023
03/27/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/14/2023
03/22/2023
03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown